MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9¿ (CA 19-9¿); CARBOHYDRATE ANTIGEN (CA19-9) IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9¿ (CA 19-9¿); CARBOHYDRATE ANTIGEN (CA19-9) IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report a falsely depressed ca 19-9¿ (ca 19-9¿) result that was obtained on a patient sample on an atellica im 1600 instrument.Quality controls (qcs) and calibration recovered within ranges on the day of the event.Siemens reviewed instrument data and did not identify an instrument related issue.The atellica im ca 19-9¿ (ca 19-9¿) instructions for use (ifu) limitations section states: "do not use the atellica im ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19-9.Normal levels of atellica im ca 19-9 do not always preclude the presence of disease." "do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation." "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies." siemens is investigating.
 
Event or Problem Description
A falsely depressed ca 19-9¿ (ca 19-9¿) result was obtained on a patient sample on an atellica im 1600 instrument.The erroneous result was not reported to the physician(s).The sample was repeated on the same instrument.The repeat results were higher than the erroneous result.The repeat results were reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca 19-9¿ (ca 19-9¿) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00234 on 26-sep-2023.Additional information 18-oct-2023: the initial issue was reported as a sample (b)(6) that initially recovered 42 u/ml when tested with ca 19-9 kit lot 525 on atellica im irh023862209 but when repeated using the same reagent pack with the same calibration on the same analyzer the results were 83 and 89 u/ml.The values around 80 u/ml were consistent with the patient's medical history.Calibration and quality control (qc) results were within the acceptable limits.Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of qc which showed recovery within acceptable ranges, the same reagent pack generating acceptable results, and no issues were reported with other patient samples.Assessment of instrument performance included a review of sample probe and reagent probe trace files but no issues were found.Based on the available information, the cause of this one nonrepeatable discordant result could not be determined but siemens cannot rule out preanalytical variables.Sending the patient sample for further investigation is not warranted because the discordant result was not reproducible.The customer is operational.The atellica im ca 19-9¿ lot 525 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
ATELLICA IM CA 19-9¿ (CA 19-9¿)
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key17816727
Report Number1219913-2023-00234
Device Sequence Number19408663
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown